Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 59, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 14, 2025, 6:56 PM EDT for 5 counties in Massachusetts. It was in force for 64 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2025, 6:56 PM EDT (22:56 UTC)
- Expired
- Aug 14, 2025, 8:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bristol County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 17 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 7:00 PM EDT | TSTM WND DMG | 1 Wsw Walpole, MA | Tree and wires down on South Street. Relayed by amateur radio. |
| Aug 14, 7:14 PM EDT | TSTM WND DMG | 1 Se Canton, MA | In Stoughton tree and wires down in area of Kenmore Road. |
| Aug 14, 7:20 PM EDT | TSTM WND DMG | 1 Sse Randolph, MA | Tree down on house in Howe Circle. Relayed by amateur radio. |
| Aug 14, 7:24 PM EDT | TSTM WND DMG | 1 Nnw Avon, MA | Tree down across road area of Pratt Street. |
| Aug 14, 7:26 PM EDT | HAIL 1.5 | 1 Nw Rockland, MA | |
| Aug 14, 7:39 PM EDT | TSTM WND DMG | 1 S Whitman, MA | In Whitman two trees down in area of Auburn Street. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646
WUUS51 KBOX 142256
SVRBOX
MAC005-017-021-023-025-150000-
/O.NEW.KBOX.SV.W.0059.250814T2256Z-250815T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
656 PM EDT Thu Aug 14 2025
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Southwestern Suffolk County in eastern Massachusetts...
Norfolk County in eastern Massachusetts...
Southern Middlesex County in northeastern Massachusetts...
Northwestern Bristol County in southeastern Massachusetts...
Northern Plymouth County in southeastern Massachusetts...
* Until 800 PM EDT.
* At 655 PM EDT, severe thunderstorms were located along a line
extending from Cohasset to Medfield, moving south at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Boston, Brockton, Quincy, Taunton, Weymouth, Braintree, Randolph,
Franklin, North Attleborough, Norwood, Milton, Stoughton,
Bridgewater, Marshfield, Attleboro, Dedham, Walpole, Mansfield,
Middleborough, and Easton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4185 7129 4221 7141 4234 7082 4222 7068
4201 7060
TIME...MOT...LOC 2255Z 344DEG 15KT 4232 7074 4217 7130
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JWD3 follow-up statements
315
WWUS51 KBOX 142316
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
716 PM EDT Thu Aug 14 2025
MAC017-025-142326-
/O.CAN.KBOX.SV.W.0059.000000T0000Z-250815T0000Z/
Suffolk MA-Middlesex MA-
716 PM EDT Thu Aug 14 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SUFFOLK AND
SOUTHERN MIDDLESEX COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
&&
LAT...LON 4185 7129 4216 7140 4217 7139 4230 7077
4222 7068 4201 7060
TIME...MOT...LOC 2316Z 349DEG 22KT 4224 7071 4213 7098 4213 7128
$$
MAC005-021-023-150000-
/O.CON.KBOX.SV.W.0059.000000T0000Z-250815T0000Z/
Norfolk MA-Bristol MA-Plymouth MA-
716 PM EDT Thu Aug 14 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL NORFOLK...NORTHWESTERN BRISTOL AND NORTHERN PLYMOUTH
COUNTIES...
At 716 PM EDT, severe thunderstorms were located along a line
extending from near Scituate to Abington to Walpole, moving south at
25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to trees and power lines.
Locations impacted include...
Brockton, Quincy, Taunton, Weymouth, Braintree, Randolph, Franklin,
North Attleborough, Norwood, Milton, Stoughton, Bridgewater,
Marshfield, Attleboro, Dedham, Walpole, Mansfield, Middleborough,
Easton, and Hingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4185 7129 4216 7140 4217 7139 4230 7077
4222 7068 4201 7060
TIME...MOT...LOC 2316Z 349DEG 22KT 4224 7071 4213 7098 4213 7128
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JWD896
WWUS51 KBOX 142338
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
738 PM EDT Thu Aug 14 2025
MAC005-021-023-150000-
/O.CON.KBOX.SV.W.0059.000000T0000Z-250815T0000Z/
Norfolk MA-Bristol MA-Plymouth MA-
738 PM EDT Thu Aug 14 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN NORFOLK...NORTHWESTERN BRISTOL AND CENTRAL PLYMOUTH
COUNTIES...
At 737 PM EDT, severe thunderstorms were located along a line
extending from near Marshfield to East Bridgewater to Foxborough,
moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
trees and power lines.
Locations impacted include...
Brockton, Taunton, Weymouth, Braintree, Randolph, Franklin, North
Attleborough, Stoughton, Bridgewater, Marshfield, Attleboro, Walpole,
Mansfield, Middleborough, Easton, Hingham, Canton, Norton, Scituate,
and Pembroke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4185 7129 4209 7137 4212 7132 4223 7074
4222 7068 4201 7060
TIME...MOT...LOC 2337Z 343DEG 11KT 4216 7068 4202 7095 4205 7125
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JWD844
WWUS51 KBOX 142356
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
756 PM EDT Thu Aug 14 2025
MAC005-021-023-150005-
/O.EXP.KBOX.SV.W.0059.000000T0000Z-250815T0000Z/
Norfolk MA-Bristol MA-Plymouth MA-
756 PM EDT Thu Aug 14 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NORFOLK...
NORTHWESTERN BRISTOL AND CENTRAL PLYMOUTH COUNTIES WILL EXPIRE AT 800
PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
However, minor street flooding will occur as the storms head through
southeast Massachusetts.
&&
LAT...LON 4185 7129 4209 7137 4212 7132 4223 7074
4222 7068 4201 7060
TIME...MOT...LOC 2355Z 344DEG 15KT 4216 7068 4202 7095 4205 7125
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:41 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 14, 2:41 PM EDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 241 PM EDT Thu Aug 14 2025 .SYNOPSIS... Scattered showers and thunderstorms again today along with a low risk for some urban flash flooding. Seasonable temperatures and lower humidity levels are expected for Friday and Saturday, although temperatures briefly warm up again for Sunday. After midweek, our next chance for rain is with a cold front which looks to move in on Monday. && .NEAR TERM /THROUGH TONIGHT/... Key messages... * Scattered showers and thunderstorms possible this afternoon and evening, some of which could lead to localized urban flash flooding. The surface low slowly moving offshore has draped a stalled cold front across southern New England which will finally push out later tonight. Over southeast MA and RI, ahead of the front, a plume of anomolously deep moisture sits with PWATs near 2 inches. This, together with tall-skinny CAPE profiles, deep warm cloud depths, and slow storm motion will mean a risk of some storms bringing heavy downpours that could lead to localized flash flooding. The greatest risk will remain ahead of the front, over the South Coast and southern RI, as a swath of dry air is quickly moving into western MA behind the front. Will likely see a few quick pop-ups in western MA and/or northern RI, but they should be very brief. Any flooding issues are expected to be isolated as opposed to widespread. We continue to carry the Marginal Risk (level 1 or 4) of flash flooding. The positively tropical-feeling airmass continues for one more day as highs reach well into the 80s with dewpoints in the 70s. Drier air kicks in behind the front later tonight. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... Key messages... * Cooler temperatures and drier weather kick off the weekend. Friday stands to be more tolerable temperature-wise. Afternoon temps will still be in the low to mid 80s, but dewpoints will be significantly lower... in the upper 50s to low 60s. The dry airmass moving in behind the cold front will clear out skies and bring plenty of sunshine to kick off the weekend. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Key Messages: * Seasonable temperatures with lower humidity levels Sat * Warmer and more humid Sunday with chances for showers/thunderstorms in afternoon/evening. * Cooler next week with potential for some scattered showers Tues- Thurs in spots. Saturday: Surface pressure persists over southern New England Saturday keeping conditions dry with seasonable temperatures. Highs temperatures should range in the low to mid 80s. Weak pressure gradient and high pressure center in the east will support easterly component winds/localized sea breezes along the east coastline. This will keep the coastal areas a bit cooler in the mid-upper 70s. Sunday: A shortwave trough in the mid-level flow aloft moves through on Sunday with an accompanying cold front. Surface winds turn more southwesterly with brief advection of higher moisture/dewpoint air into southern New England. Weak warm advection will bring temperatures into the mid-upper 80s with elevated humidity levels making it feel like low 90s. Daytime heating, moisture, and an approaching front/shortwave should support development of afternoon showers and thunderstorms. Deterministic and ensemble guidance show at least marginal instability in place with some uncertainty on how far east the instability axis extends into southern New England. Upper level forcing appears to be limited overall, so coverage will be more likely scattered in nature. Overall there will be low chances (25-40%) for afternoon-early evening showers and thunderstorms, with better chances further west. Next Week: The cold front will push through the region overnight Sunday into early Monday bringing in a cool airmass to start the week. Ensemble guidance shows the airmass to be below normal with 850mb temperatures 10-12C. This will bring much cooler highs in the 70s, perhaps a few 80s in the CT Valley. Flow aloft will be generally weak troughing with a weak shortwave or two moving through during the week. This may bring weak isolated to scattered showers. Given fairly weak forcing and uncertainty in timing of the waves this far out, timing of precipitation is low confidence still. Although there seems to be chunks of members showing higher probabilities for seeing showers Tuesday/Wednesday and potentially into Thursday. Confidence should increase as we get closer, but overall not expecting any significant rainfall with these weaker shortwaves. Still very far away, but overall activity in the tropics has seen an uptick in the past few weeks. We continue to monitor for impacts from tropical system Erin as it recurves N/NE'ward (in some fashion) late next week. At this point, any impact will be offshore (marine, rip currents, surf). Again, this will continue to be monitored as we get closer and more confident/detailed information will become available. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 18z TAF Update: Today...Moderate confidence overall. Low confidence in placement/timing of showers/storms. Scattered showers and t-storms are possible again this afternoon and evening. Confidence is lower with respect to timing and chances as coverage is more scattered in nature. Lightning, brief gusty winds/outflows, and heavy rain possible in any storms. Tonight...Moderate confidence. VFR. A few lingering showers and storms possible early in the evening. VFR for most terminals. Potential for low stratus and fog/mist for Cape/Islands tonight. Friday...High confidence. VFR. NE winds 5-10 kts. KBOS terminal...Moderate confidence in TAF. Lower confidence in TSRA chances today, but would likely be in the 20-23Z. KBDL terminal...Moderate confidence in TAF. Could see some pop- up showers/t-storms this evening, but confidence is too low to mention in TAF. Outlook /Saturday through Tuesday/... Saturday through Saturday Night: VFR. Sunday: VFR. Breezy. Slight chance SHRA, slight chance TSRA. Sunday Night through Monday: VFR. Breezy. Slight chance SHRA. Monday Night: VFR. Slight chance SHRA. Tuesday: Breezy. Slight chance SHRA. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. High confidence through the period. Winds increase out of the southwest to 10 to 15 knots this afternoon with a slight chance for an afternoon/evening thunderstorm. Storms should diminish shortly after moving out over the waters if they make it that far. Seas remain in the 2-3 foot range. A cold front will cross the coastal waters late tomorrow afternoon resulting in a wind shift to the northwest. Overall quiet conditions over the marine zones for the foreseeable future. Outlook /Saturday through Tuesday/... Saturday through Saturday Night: Winds less than 25 kt. Sunday: Winds less than 25 kt. Slight chance of rain showers. Sunday Night: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers. Monday: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain showers. Monday Night through Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...McMinn/Mensch NEAR TERM...KJC/McMinn SHORT TERM...KJC/McMinn LONG TERM...Mensch AVIATION...KJC/McMinn/Mensch MARINE...McMinn
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:54 PM EDT | Special Marine Warning | BOX | 66 min | |
| Aug 14, 5:33 PM EDT | Special Marine Warning | BOX | 46 min | |
| Aug 14, 5:51 PM EDT | Special Marine Warning | BOX | 54 min | |
| Aug 14, 6:41 PM EDT | Special Marine Warning | BOX | 64 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.